Hail, Kimball
- When
- June 3, 3:55 PM MST to 3:57 PM MST
- Where
- Kimball County, Kimball
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.233, -103.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 2:10 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED EXTENDED DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT MON JUN 3 2002 LOW CLOUDS AND COOLER AIR HAVE BEEN SPREADING ACROSS AREAS EAST OF THE MOUNTAINS THROUGHOUT THE DAY. THUNDERSTORMS HAVE BEEN DEVELOPING OVER COLORADO IN BETTER INSTABILITY SOUTH OF THE FRONT... THEN WORKING TOWARDS WYOMING WHERE ATLEAST SOME OF THEM HAVE BEEN ABLE TO RIDE UP AND OVER THE COOLER AIRMASS. GIVEN LOWERING FREEZING LEVELS...THINK SOME HAIL WILL BE POSSIBLE FAR SOUTHEAST WY AND THE SOUTHERN NEBRASKA PANHANDLE FOR A FEW HOURS IN THE EVENING. UPPER TROF SEEN ON WATER VAPOR IMAGERY AND IR IMAGERY OVER UT TRACKING ENE...WHICH WILL ALSO AID SHOWER AND THUNDERSTORM ACTIVITY DURING THE EVENING. SHOWERS LIKELY AREAWIDE OVERNIGHT IN MOIST UPSLOPE FLOW. STILL LOOKS LIKE SOME SNOW IN THE MOUNTAINS... THOUGH SNOW LEVELS MAY ONLY MAKE IT DOWN IT LOOKS LIKE SNOW LEVELS WILL BE DOWN TO 8000 FEET OR SO BY TUESDAY MORNING AND 700 MB TEMPS DONT DROP TOO FAR BELOW ZERO. PREVIOUS FORECAST OF LITTLE OR NO ACCUMULATION STILL LOOKS FINE. SHOWERS BECOME LESS NUMEROUS DURING THE DAY ON TUESDAY...THEN SKIES CLEAR OUT TUESDAY NIGHT AS TROF AXIS FINALLY EXITS THE AREA. IN THE EXTENDED... AN UPPER LEVEL TROF WILL MOVE EAST OVER THE CHEYENNE CWA WITH A COLD FRONT EXPECTED TO PAST THROUGH THE AREA AND COOLER TEMPERATURES BY SATURDAY. THERE WILL BE AN INCREASING THREAT FOR PRECIPITATION BY SATURDAY WITH THE ADVANCING SHORT WAVE. EXPECT SCATTERED PM SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY IN THE WARM PREFRONTAL AIR AND SOUTHERLY SURFACE FLOW. SATURDAY WILL SEE NORTHWEST TO NORTH WINDS SPREADING OVER THE CWA WITH A SURFACE HIGH PRESSURE BUILDING OVER WYOMING BY LATE WEEKEND. AN UPPER LEVEL RIDGE AND DRYER AIR WILL BUILD INTO WYOMING BY MONDAY. .CYS... WY...NONE. NE...NONE. RGB/WTP
NEZ001>003-019>021-054-055-WYZ059>070-031900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1104 AM MDT MON JUN 3 2002 ...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHWEST NEBRASKA PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND LOCALLY STRONG WINDS...BUT THE OVERALL INTENSITY OF STORMS SHOULD BE LIMITED BY A COOLER AIRMASS WHICH HAS OVER-SPREAD AREAS EAST OF THE MOUNTAINS. THUNDERSTORMS THAT FORM TO THE WEST OF THE LARAMIE RANGE WILL BE LESS INTENSE...BUT STILL MAY PRODUCE LOCALLY GUSTY WINDS. && BANN WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 96 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296529.